MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Migration or Expulsion of Device (1395); Insufficient Flow or Under Infusion (2182); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient with an implantable pump for non-malignant pain and peripheral neuropathy.It was reported that the reason for the call was patient stated they received a letter from prs date (b)(6) 2024, to update their information and the number on the letter was for patient services.The patient then stated they had a second pump put in on (b)(6) 2015 but the pump never worked for them, so they let the pump run out of medication to prove it to the doctor because he didn't believe the patient and they did not feel any different as far as pain.The patient stated they said (at an appt) it went dry a couple weeks ago and told the doctor you don't have to fill it.The patient stated that the doctor was shocked and he told them that they would be in the emergency room (er) and would be screaming in pain, but, they were in so much agony they went to just pills.The doctor told the patient they were 1 in a million but the patient stated they doubted that.The patient stated it had been 10 years now and the pump was still implanted and it reached its end of service (eos} like 4-5 years ago.The patient mentioned they told the doctor that the pump was not working and the doctor told them they would have to get a surgeon to take it out, even though the doctor was the implanting physician.The patient was wondering if the doctor put the pump in wrong or if the catheter got dislodged.The patient also mentioned the pump was a big lump in their side that flipped over once in a while and they would like to have it taken out.The patient stated from the beginning, it would flip over.The patient asked, did you have patients who'd do bending, twisting, turning causing the pain pump to flip? because the twisting and kinking the thing (implanted system) and it would cause pain.The patient stated maybe it never got attached to the right spot for the drugs to be delivered or the doctor didn't know what he was doing.The patient then stated they didn't know if he put it in wrong, but they had had a back operation in their spine, artificial disc (implanted), and (patient's) disc removed.The patient stated it scrambled up their nerves in their spine so bad.The patient asked if it would be safe to leave the pump implanted.The patient stated the current pain doctor they work with for the oral morphine and the cortisol steroid injections did not do pumps, so they would need a surgeon to do the explant.The patient stated they received some names this doctor was aware of but was interested in physician listings.When the agent inquired pump medication for both pumps, the patient stated he experimented with a whole lot of ones to find a single ones or a cocktail to see if that would work, and mentioned they were taking daily oral morphine, but did not provide further information.The patient mentioned they had the thing that the doctor used when he would fill it and he would hold it over the pump as he was filling it and it was something they guessed they'd give it to the doctor and he'd use it when in the office.It was difficult to determine if it was a clinician programmer, a communicator, or the patient's external equipment.The patient agreed to find the equipment and discuss with their health care provider.The patient was redirected to their healthcare provider to further address the issue.The agent sent physician listings mail request.The patient stated they didn't need the physician listing soon because they weren't going to start all this until (b)(6) 2025.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20877833
Report Number3004209178-2024-23228
Device Sequence Number7804335
Product Code LKK
UDI-Device Identifier00643169100831
UDI-Public00643169100831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/09/2024
Date Device Manufactured05/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale